Dabigatran is a non-vitamin K antagonist oral anticoagulant (NOAC) whose widespread use for various indications has increased. Intracranial bleed in patients receiving dabigatran is a rare occurrence but can be fatal if reversible agent Idarucizumab is not administered immediately to reverse its effects.
Here we report a case of a 70-year-old lady who was on low dose Dabigatran (110 mg) for chronic deep venous thrombotic disease for 1 year, developed sudden onset of left hemiplegia with altered sensorium. She was evaluated and diagnosed to have right thalamic bleed with intraventricular extension at another center. She presented to our hospital 14 hours after the index event and Injection Idarucizumab 5 g was administered intravenously. An extra ventricular drain was placed on the next day. She had improved clinically without increase in intracranial hematoma and was discharged with mild left hemiparesis. But she developed deep venous thrombosis in the hemiparetic leg 20 days after the stroke and low molecular weight heparin was given for it.
We want to highlight the importance of giving the reversal agent Idarucizumab for dabigatran induced bleed even in late presentation.
Citation: Sreeja N, Botta SP, Nikishipta J. 2023. A Reversal Agent in Time can Save Life- The Role of Idarucizumab in Dabigatran Associated Intracranial Bleed- A Case Report. J Neurol Exp Neurosci 9(1): 27-29.